Pulmonary edema: a complication of metaraminol treatment of paroxysmal supraventricular tachycardia

S. Laniado, I. Kronzon, S. S. Mehta

Research output: Contribution to journalArticlepeer-review

Abstract

Two cases of acute pulmonary edema following iv administration of metaraminol for the treatment of paroxysmal supraventricular tachycardia are described. One of the patients was a young girl with Wolff Parkinson White syndrome and no demonstrable myocardial disease. The sudden rise in systemic blood pressure and an inability of the left ventricle to overcome the sudden increase in its afterload was presumed to be the mechanism responsible for the acute left heart failure. It is recommended that patients undergoing iv metaraminol therapy for supraventricular tachycardia be carefully monitored for an exaggerated rise in blood pressure or further abnormalities of cardiac rhythm, and carefully watched for early signs of left ventricular failure.

Original languageEnglish
Pages (from-to)504-508
Number of pages5
JournalIsrael Journal of Medical Sciences
Volume10
Issue number5
StatePublished - 1974
Externally publishedYes

Fingerprint

Dive into the research topics of 'Pulmonary edema: a complication of metaraminol treatment of paroxysmal supraventricular tachycardia'. Together they form a unique fingerprint.

Cite this